It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-18-2004, 09:44 AM   #1
Junior Member
(female)
 
Join Date: Apr 2003
Location: East Stroudsburg, PA, USA
Posts: 18
michele32871 HB User
Angry HELP!! with my doctor

What should I do??? I was first diagnosed as Hypo in April 2003. Been on .75 Synthroid since then. In Jan, I had my regular bloodwork, my doc does it every 6 months. In Jan, my TsH was 1.2, doc said cholesterol was "excellent". Recently I havent' been feeling well, tired, sluggish, achy, depressed, periods irregular, gaining weight rapidly (I gained 6 pounds in ONE week!!) etc.
So we did labs again last week. My cholesterol is high. Total 203. And my TsH is 4.27. However, since the lab where I get my work done considers anything under 5 normal, and I am under 5, doc won't change my meds.......what do I do?? Should I see an endo?? I live in Northeast PA, in the Poconos, if anyone can recommend anyone.

THanks!!
Michele from PA

 
Old 09-18-2004, 10:49 AM   #2
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: HELP!! with my doctor

Your doctor surely is not going by just the tsh to diagnose you.

You need the freet3 and freet4 checked too. If they won't do the freet3 make sure and get the freet4 at least.

I know from experience. I had the tsh and freet4(my doc only does these).
My tsh shows normal but the freet4 shows low. And I do have hypo symptoms like the ones that you have mentioned.

Take care and hope you get to feeling better

 
Sponsors Lightbulb
   
Old 09-19-2004, 01:54 PM   #3
Junior Member
(female)
 
Join Date: Apr 2003
Location: East Stroudsburg, PA, USA
Posts: 18
michele32871 HB User
Re: HELP!! with my doctor

Well, first, my Tsh is NOT normal. It's high, as well as my cholesterol. She also did a T3 Uptake and Free T4, but she won't tell me those numbers, only that they are in the "normal" range. My point here is that since my Tsh has gone UP, as well as my cholesterol, and that I am extremely symptomatic, doesn't that warrant an increase in meds??

Thanks again.
Michele

 
Old 09-19-2004, 02:38 PM   #4
Senior Veteran
(female)
 
Join Date: Jul 2004
Location: Ontario, Canada
Posts: 1,434
Gopherhead HB User
Re: HELP!! with my doctor

Quote:
Originally Posted by michele32871
She also did a T3 Uptake and Free T4, but she won't tell me those numbers, only that they are in the "normal" range. My point here is that since my Tsh has gone UP, as well as my cholesterol, and that I am extremely symptomatic, doesn't that warrant an increase in meds??
Michele, you are permitted by law to have a copy of your test results, just FYI. I'd push for it.

As for TSH, once you've begun treatment it has little bearing on things - for some people it's higher and for others it's almost completely supressed. TSH is a pituitary hormone and yet doctors think of it as the 'gold standard'. What matters are your symptoms and your FT levels. The old "you're in the normal range" is something we all get, often. Most women feel best when their FTs are in the upper 3rd of the range, being 'normal' can mean you're on the low end and feel awful.

The fact that you're feeling awful alone should mean something should be done, IMHO. I would also ask for a FT3 test, as the Uptake isn't a test that tells you anything useful. What you might want to do to try and persuade this doctor is get a copy of the AACE (American Association of Clinical Endocrinologists) press release from january 2003 where the new range for TSH is found (.3 - 3.0 - this has since been changed downward again to .3 - 2.5). Also, a copy of Guidelines 23 & 27 from the National Academy of Clinical Biochemistry which state that FT4 and TSH should be at the above mentioned levels. If that fails, fire your doctor and find one who will listen to you - there are some good tips on how to do this in the Information Archive.

Cheers,
Nat
__________________
A foolish consistency is the hobgoblin of little minds.

 
Old 09-19-2004, 03:35 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,275
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: HELP!! with my doctor

You're right. Your increased TSH does warrant a dose increase. You can try the suggestions Nat made... But it's highly unlikely you'll ever get this doctor to agree with you. I've been coming to this forum for over two years, and I've never yet seen anyone change an ignorant doctor's mind. I hate to say this yet again... sounds like a broken record... It's better to cut your losses and switch to someone else who knows something about thyroid disease.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!